MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B; IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Catalog Number 813111100
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false positive reverse cell and igg card reactions when testing using ih-card abo/d(dvi-)+rev.A1,b on ih-500.This instrument interpreted the result as "abo type not determined".Investigation in our quality control laboratory is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported false positive reverse cell and igg card reactions when using ih-card abo/d(dvi-)+rev.A1,b on ih-500.The instrument interpreted the result as "abo type not determined".The customer did not return the supposedly defective product for investigational testing, but two (2) samples that had caused the false positive reactions in the reverse typing.Unfortunately, we could not analyze the trace files of the ih-500 since they were not provided for the required test date.Furthermore, the reagent red blood cell (rrbc) lots used at customer site were expired at the time the samples were tested, so for the complaint investigation alternate in-date rrbcs were used.Our quality control laboratory tested the retention sample of the supposedly defective product ih-card abo/d(dvi-)+rev a1,b with different donor on ih-500.The results obtained on the reverse grouping were all correct and concordant with the forward grouping.We did not observe any false positive graded reaction.Subsequently, the two (2) affected patient samples were centrifuged at 2000 g for 10 minutes before testing as recommended in the instruction for use.Testing of one (1) sample was performed fully automated as well as manually, the other sample was tested only manually because the available plasma volume was not sufficient for additioal automated testing.Both samples were tested with retention samples of the ih-card abo/d(dvi-)+rev a1,b lot 8917090 used at the customer's site.The discrepant results seen at thecustomer's facility could not been reproduced by our quality control laboratory.Results obtained on the reverse grouping were all correct and concordant with patient forward grouping.Furthermore, the false positive reactions on the screening seen at customer facility for two (2) further samples could not be confirmed either.When tested at restricted 37°c and 20°c (excluding cold antibodies) all the results were negative.However, in the samples themselves some fibrin was observable on receipt.Therefore, we recommended that the samples should be checked for fibrin filaments before loading samples on the ih-500.If detected, the fibrin should be removed from the sample and the sample should be centrifuged again before use, preferably at 2000 g for 10 minutes.The section " specimen collection and preparation" of the corresponding instruction for use contains the following recommendation: "a distinct separation of red blood cells and plasma is recommended for optimal results.This can be achieved through centrifugation at 10 minutes at 2000 g or at a time and speed that consistently produces a distinct cell/plasma interface." regarding possible erroneous or abnormal results the section "limitation" of the corresponding instruction for use contains the following appropriate note: "grossly icteric blood samples, blood samples with abnormally high concentrations of protein or blood samples from patients who have received plasma expanders of high molecular weight may give false positive results.".In conclusion, the customer's allegedly false positve results were not confirmed.Testing by our product support and quality control laboratory confirmed the allegedly defective lot of ih-card abo/d (dvi-)+rev a1,b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABO/D(DVI-)+REV A1,B
Common Device Name
IH-CARD ABO/D(DVI-)+REV A1,B; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9921032
Report Number9610824-2020-00013
Device Sequence Number3248335
Product Code QHR
UDI-Device Identifier07611969952090
UDI-Public(01)07611969952090(17)200825(10)8917090
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2020
Device Catalogue Number813111100
Device Lot Number8917090
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date01/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500, # 5500028.; IH-500, # 5500028.; IH-CARD AHG ANTI-IGG, LOT 8945200.; IH-CARD AHG ANTI-IGG, LOT 8945200.